MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of this event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of this event.(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that when the device was received, it was noticed that the packaging of an advanix biliary stent was broken and the sterility of the device was compromised.The exact date of this event was not reported.There was no patient or procedure involved.
 
Additional Manufacturer Narrative
A visual evaluation of the device found that a clear plastic side of the pouch where the label goes placed was found to be broken, also the label was broken and the product has wrinkles indicating the manipulation of the unit.Based on the product analysis, it is possible that the way in which the device was handled and manipulated during the processes of shipping/receiving and/or storage may have contributed to the failure encountered (pouch and label broken); the defect found is typically caused due to incorrect manipulation of the product while its transport, taking into consideration that the unit was returned inside its original package.Additionally, the returned product has wrinkles indicating the manipulation of the unit.Therefore,cause traced to transport/storage is selected as the most probable root cause for the complaint.A dhr review was performed and no anomalies were observed.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8011169
Report Number3005099803-2018-61068
Device Sequence Number1379863
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2019
Device Model NumberM00534680
Device Catalogue Number49845
Device Lot Number0021524744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1